Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 4:19 PM EDT for Flagler County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1994, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 25, 1994, 5:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 8.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 252022 RRA SVRDAB FLC035-501-252115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 419 PM EDT SAT JUN 25 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY AND THE ADJACENT COASTAL WATERS AT 415 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SOLID LINE OF STRONG TO SEVERE THUNDERSTORMS OVER THE WESTERN PART OF FLAGLER COUNTY...ALL PART OF A LINE THAT EXTENDED FROM JUST EAST OF PALATKA TO BARBERVILLE. THESE STORMS ARE MOVING EAST AT 35 MPH AND WILL MOVE QUICKLY ACROSS FLAGLER COUNTY AND OVER THE COASTAL WATERS DURING THE HOUR. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOMLE OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 25, 2:31 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SAT JUN 25 1994 SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS STRONGEST NRN FL SO SCEC N OF XMR TON. @1...VOLUSIA LAKE @2...ORANGE SEMINOLE BREVARD OSCEOLA @3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE MCO 74/93/74/93 4423 DAB 74/92/74/92 5533 MLB 74/92/74/92 4423 .MLB...SCEC N OF XMR RES
In the hours before
Special weather statement, Jun 25, 1:57 PM EDT, 2 hours 22 minutes before
FLZ038-040-501-252300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DAYTONA BEACH FL 157 PM EDT SAT JUN 25 1994 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES AS WELL AS THE ADJACENT COASTAL WATERS. AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA. MOVEMENT WAS NORTHEAST AT 30 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY SEVERE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:59 PM EDT, 2 hours 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EDT SAT JUN 25 1994 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA COUNTIES... AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT 30 TO 35 MPH. INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO MT DORA. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. RES
Special weather statement, Jun 25, 3:04 PM EDT, 1 hour 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-252005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SAT JUN 25 1994 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA COUNTIES... AT 300 PM...STRONG THUNDERSTORMS WERE FROM MATANZAS INLET TO NEAR FLAGLER BEACH...AND FROM GAINESVILLE TO NORTH AND WEST OF OCALA. THIS ACTIVITY WAS MOVING NORTHEAST AT 35 MPH AND MAY CONTAIN VERY GUSTY WINDS...AS WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. OTHER SHOWERS WERE DEVELOPING SOUTHWEST OF DISNEY AND BETWEEN MT DORA AND PAISLEY. THESE SHOWERS WERE MOVING NORTHEAST AT 30 MPH. THROUGH 5 PM SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE FROM NEAR DAYTONA BEACH TO WEST OF ORLANDO. SOME OF THE THUNDERSTORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. RES
Special weather statement, Jun 25, 3:06 PM EDT, 1 hour 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-252005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 304 PM EDT SAT JUN 25 1994 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA COUNTIES... AT 300 PM...STRONG THUNDERSTORMS WERE FROM MATANZAS INLET TO NEAR FLAGLER BEACH...AND FROM GAINESVILLE TO NORTH AND WEST OF OCALA. THIS ACTIVITY WAS MOVING NORTHEAST AT 35 MPH AND MAY CONTAIN VERY GUSTY WINDS...AS WELL AS HEAVY RAIN AND FREQUENT LIGHTNING. OTHER SHOWERS WERE DEVELOPING SOUTHWEST OF DISNEY AND BETWEEN MT DORA AND PAISLEY. THESE SHOWERS WERE MOVING NORTHEAST AT 30 MPH. THROUGH 5 PM SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE FROM NEAR DAYTONA BEACH TO WEST OF ORLANDO. SOME OF THE THUNDERSTORMS MAY CONTAIN STRONG WINDS AND SMALL HAIL. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. RES
Special weather statement, Jun 25, 4:01 PM EDT, 18 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT SAT JUN 25 1994 ...STRONG THUNDERSTORMS NEAR LAKE GEORGE...NORTH OF KISSIMMEE... AND SOUTHWEST OF MIMS... ...SEVERE THUNDERSTORM WATCH FOR LAKE AND VOLUSIA COUNTIES UNTIL 7 PM... AT 4 PM...STRONG THUNDERSTORMS WERE AROUND LAKE GEORGE...BETWEEN KISSIMMEE AND ORLANDO...AND WEST OF MIMS. THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. THEY ALSO MAY PRODUCE ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. ALL THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. ELSEWHERE SCATTERED SHOWERS WERE BEGINNING TO DEVELOP FROM LAKE KISSIMMEE TO BASINGER TO MELBOURNE. A FEW SHOWERS MAY ALSO FORM ALONG THE SEA BREEZE FRONT ALONG THE BEACHES FROM FT PIERCE TO EDGEWATER. RES BEACH
Special weather statement, Jun 25, 4:07 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-252105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT SAT JUN 25 1994 ...STRONG THUNDERSTORMS NEAR LAKE GEORGE...NORTH OF KISSIMMEE... AND SOUTHWEST OF MIMS... ...SEVERE THUNDERSTORM WATCH FOR LAKE AND VOLUSIA COUNTIES UNTIL 7 PM... AT 4 PM...STRONG THUNDERSTORMS WERE AROUND LAKE GEORGE...BETWEEN KISSIMMEE AND ORLANDO...AND WEST OF MIMS. THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN. THEY ALSO MAY PRODUCE ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. ALL THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 TO 30 MPH. ELSEWHERE SCATTERED SHOWERS WERE BEGINNING TO DEVELOP FROM LAKE KISSIMMEE TO BASINGER TO MELBOURNE. A FEW SHOWERS MAY ALSO FORM ALONG THE SEA BREEZE FRONT ALONG THE BEACHES FROM FT PIERCE TO EDGEWATER. RES BEACH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 62 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.